Ohio, 2015Damaging Winds in Ohio, June 18, 2015
June 18, 2015 · NWS PBZ · 4 events in 2 counties and zones
Scattered severe thunderstorms developed ahead of an approaching cold front the afternoon of the 18th, with localized flash flooding also occurring into the early morning of the 19th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed ahead of an approaching cold front the afternoon of the 18th, with localized flash flooding also occurring into the early morning of the 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 18, 3:36 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 18, 3:36 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT THU JUN 18 2015
.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. SHOWERS
AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...WITH ANOTHER
ROUND OF RAIN SATURDAY NIGHT WITH THE REMNANTS OF TROPICAL STORM
BILL.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
MESOANALYSIS INDICATES AN AREA OF OUTFLOW FROM EARLIER CONVECTION
PUSHING ACROSS INDIANA AND INTO OHIO THIS EVENING THAT SEEMS
LIKELY TO WORK WITH FAIRLY AMPLE MID-LEVEL FLOW AND STRONG
DIFFERENTIAL HEATING AHEAD OF IT THAT IS ALLOWING FOR A LOCAL
MAXIMUM IN INSTABILITY BEING GENERATED ACROSS MUCH OF OHIO. THIS
IS NOT NECESSARILY WHERE THE GLOBAL MODELS HAD FIGURED SUCH
DEVELOPMENT WOULD BE...HOWEVER THE LACK OF EARLY AFTERNOON
CONVECTION HAS ALLOWED FOR MORE INSOLATION THAT WAS PREVIOUSLY
FORECAST TO PUSH INSTABILITY PARAMETERS A BIT HIGHER THAN WOULD
HAVE OTHERWISE BEEN ANTICIPATED. WITH THE OUTFLOW LIKELY TO
PROPAGATE WITH THE MID-LEVEL FLOW THROUGH MUCH OF OHIO THROUGH THE
EVENING AND AMPLE INSTABILITY AND SHEAR IN THE ENVIRONMENT AHEAD
OF IT...SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL OF THE
OHIO COUNTIES AS WELL AS THE NORTHERN WEST VIRGINIA PANHANDLE IN
OUR AREA UNTIL 11 PM THIS EVENING. THE MAIN THREAT DUE TO THE WARM
AND HUMID AIR MASS AHEAD OF IT WILL BE DAMAGING WINDS.
THERE IS STILL SOME CONCERN THAT ACTIVITY MAY PROPAGATE FARTHER
DOWNSTREAM LATE THIS EVENING BEYOND THE EASTERN END OF THE WATCH
BOX. HIGH RESOLUTION MODELS ALL INDICATE SOME CONVECTION MAKING IT
THROUGH THE PITTSBURGH AREA AROUND MIDNIGHT...HOWEVER IT WOULD
SEEM LIKELY THAT SOME AMOUNT OF DECAYING SHOULD BE OCCURRING DUE
TO THE FACT THAT WE WILL BE SO FAR BEYOND THE DIURNAL INSTABILITY
MAXIMA OF THE DAY. THAT SAID...TRENDS WILL BE MONITORED THROUGH
THE EVENING FOR POSSIBLE EXTENSIONS OF THE BOX EASTWARD. FRIES
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
ALTHOUGH THE STATIONARY FRONT WILL DROP SOUTH INTO WEST VIRGINIA
FRIDAY NIGHT...THE REMNANTS OF TROPICAL STORM BILL WILL MAKE STEADY
PROGRESS TO THE NORTHEAST. THE CHANCES FOR RAIN WILL INCREASE
SATURDAY...WITH MOST OF THE RAINFALL OCCURRING SATURDAY NIGHT.
RECENT MODELS HAVE MOVED THE SYSTEM TO THE EAST MORE QUICKLY
SATURDAY NIGHT...AND BULK OF THE ASSOCIATED RAINFALL SHOULD BE EAST
OF THE REGION BY SUNRISE ON SUNDAY. SEE THE HYDROLOGY SECTION OF THE
AFD BELOW FOR MORE DETAILS. ANY BREAK IN RAINFALL WILL BE SHORT
LIVED WITH ANOTHER COLD FRONT SWEEPING ACROSS THE AREA SUNDAY.
TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A CHANCE FOR SHOWERS WILL CONTINUE SUNDAY NIGHT INTO EARLY MONDAY
MORNING UNTIL THE FRONT CLEARS THE REGION. THE WEATHER WILL QUIET
DOWN SOMEWHAT ON MONDAY AND TUESDAY...BEFORE WE RETURN TO A
WARM...HUMID AND UNSTABLE REGIME BY THE END OF THE LONG TERM.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
VARIABLE CONDITIONS CAN BE EXPECTED TODAY AS MVFR CEILINGS
IMPROVE TO VFR. HOWEVER...ALL WILL BE MARRED BY SHOWERS AND
AFTERNOON THUNDERSTORMS...CHANCES FOR WHICH WILL IMPROVE WITH THE
ADVANCE OF A COLD FRONT TONIGHT. EXPECT DEGRADED CONDITIONS TO
THEN PERSIST THROUGH THE PREDAWN HOURS AS SHOWERS WANE...WITH
IMPROVEMENT FROM THE NORTH ON FRIDAY.
.OUTLOOK.../FRIDAY THROUGH TUESDAY/...
RESTRICTION CHANCES WILL CONTINUE THROUGH MUCH OF THE PERIOD
BETWEEN MORNING FOG AND AFTERNOON/EVENING SCATTERED THUNDERSTORMS.
PORTS FROM PIT SOUTHWARD CAN EXPECTED GENERAL RESTRICTIONS IN RAIN
WITH THE PASSAGE OF A REMNANT TROPICAL LOW ON SATURDAY.
&&
.HYDROLOGY...
THE MOISTURE ASSOCIATED WITH REMNANTS OF TROPICAL STORM BILL WILL
BRING A PERIOD OF POTENTIAL HEAVY RAINS LATE SATURDAY AND SUNDAY.
BEST ESTIMATES ARE THAT THE AREA OF HEAVIEST RAINS WILL FALL OVER
KENTUCKY AND WEST VIRGINIA AND NOT OVER OHIO AND PENNSYLVANIA.
IN OUR AREA, IT IS ESTIMATED THAT THE MONONGAHELA AND CHEAT
BASINS WILL RECEIVE BETWEEN 2.00 AND 3.00 INCHES. BETWEEN 1.00 AND
1.50 IS EXPECTED IN THE IMMEDIATE PITTSBURGH AREA WITH LESS THAN
AN INCH OVER THE ALLEGHENY BASIN.
UNCERTAINTY REMAINS. A SHIFT TO THE NORTH COULD MEAN HIGHER
AMOUNTS FOR OHIO AND PENNSYLVANIA. HEIGHTENED AWARENESS IS NEEDED
THIS WEEKEND AND EARLY NEXT WEEK ON AREA RIVERS. CURRENTLY NO
RIVER FLOODING IS EXPECTED, BUT STREAMS AND CREEKS COULD
EXPERIENCE FLOODING WHERE THE HEAVY RAINS FALL OVER THE WEEKEND.
CRESTS ARE EXPECTED ON THE CHEAT RIVER SUNDAY AFTERNOON, AND
CRESTS ON THE MONONGAHELA AND OHIO WILL COME ON MONDAY. PARSONS IS
EXPECTED TO CREST JUST BELOW 7 FEET. GRAYS LANDING IS PROJECTED
TO CREST JUST BELOW 15 FEET. PITTSBURGH SHOULD REMAIN IN POOL
THROUGH THE ENTIRE PERIOD.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 18, 1:25 AM EST, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
225 AM EDT THU JUN 18 2015
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-190630-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
225 AM EDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE AFTERNOON
AND EVENING WITH THE MAIN THREAT BEING DAMAGING WINDS. LOCALIZED
FLOODING IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAVY RAINFALL AND FLOODING ARE POSSIBLE LATER SATURDAY INTO
SUNDAY WITH THE REMNANTS OF TROPICAL SYSTEM BILL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 1:40 PM EST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
240 PM EDT THU JUN 18 2015
PAZ008-181915-
VENANGO-
240 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VENANGO COUNTY...
AT 239 PM EDT...A STRONG THUNDERSTORM WAS NEAR FRANKLIN...MOVING EAST
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OIL CITY...FRANKLIN...SUGARCREEK...HASSON HEIGHTS...SENECA...POLK...
KENNERDELL...WOODLAND HEIGHTS AND CRANBERRY TOWNSHIP.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4131 7999 4145 7994 4145 7960 4125 7971
TIME...MOT...LOC 1839Z 276DEG 22KT 4135 7989
88
Special weather statement, Jun 18, 4:17 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
517 PM EDT THU JUN 18 2015
PAZ015-022-182145-
CLARION-ARMSTRONG-
517 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ARMSTRONG AND
SOUTHEASTERN CLARION COUNTIES...
AT 517 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF NEW
BETHLEHEM...OR 7 MILES SOUTH OF CLARION...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLARION...NEW BETHLEHEM...SLIGO...LIMESTONE AND HAWTHORN.
THIS INCLUDES INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 58
AND 70.
LAT...LON 4109 7952 4123 7946 4117 7922 4094 7922
TIME...MOT...LOC 2117Z 298DEG 34KT 4110 7936
Special weather statement, Jun 18, 4:41 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
541 PM EDT THU JUN 18 2015
PAZ016-023-182215-
JEFFERSON-INDIANA-
541 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN INDIANA AND SOUTH
CENTRAL JEFFERSON COUNTIES...
AT 541 PM EDT...A STRONG THUNDERSTORM WAS OVER PUNXSUTAWNEY...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PUNXSUTAWNEY...BIG RUN...ROSSITER AND ANITA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4084 7881 4095 7906 4104 7897 4097 7881
TIME...MOT...LOC 2141Z 300DEG 23KT 4098 7898
Special weather statement, Jun 18, 6:24 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
724 PM EDT THU JUN 18 2015
OHZ040-041-050-190000-
JEFFERSON-COLUMBIANA-CARROLL-
724 PM EDT THU JUN 18 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
JEFFERSON...COLUMBIANA AND NORTHEASTERN CARROLL COUNTIES...
AT 719 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE CLUSTERED
NEAR LOUISVILLE...OR 9 MILES NORTHEAST OF CANTON...MOVING SOUTHEAST
AT 40 MPH...AND ARE EXPECTED TO IMPACT PORTIONS OF
COLUMBIANA...NORTHEAST CARROLL...AND NORTHERN JEFFERSON COUNTIES IN
OHIO BETWEEN 730 PM...AND 800 PM THIS EVENING. THIS STORM MAY
INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
AT THIS TIME...WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALEM...MINERVA...LISBON...LEETONIA...AUGUSTA...SALINEVILLE...
HANOVERTON...SUMMITVILLE...MECHANICSTOWN...WINONA...NEW GARDEN...
NORTH GEORGETOWN...GUILFORD LAKE STATE PARK...HOMEWORTH AND EAST
ROCHESTER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4082 8064 4052 8079 4067 8109 4090 8108
4090 8090 4093 8090 4093 8089
TIME...MOT...LOC 2319Z 301DEG 59KT 4091 8125Thunderstorm Wind, Columbiana
- When
- June 18, 6:50 PM EST
- Where
- Columbiana County, 1.05 mi W of Winona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.830, -80.900
Law enforcement reported trees and power lines down in Winona.
Thunderstorm Wind, Columbiana
- When
- June 18, 6:55 PM EST
- Where
- Columbiana County, 2.36 mi N of Gavers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.734, -80.793
Emergency management reported a barn roof blown off.
Thunderstorm Wind, Jefferson
- When
- June 18, 8:20 PM EST
- Where
- Jefferson County, 0.53 mi W of Rayland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.180, -80.690
Law enforcement reported trees down.
Thunderstorm Wind, Jefferson
- When
- June 18, 8:23 PM EST
- Where
- Jefferson County, 0.53 mi W of Rayland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.180, -80.690
Law enforcement reported trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, June 18, 2015$175,000 · EF1 · 33 events
- Flash Flooding and Flood in Kentucky, June 18 to 21, 2015$198,000 · 1.5 in hail · 37 events
- Tornado and Damaging Winds in Ohio, June 18, 2015$191,000 · EF1 · 8 events
- Hail and Damaging Winds in Ohio, June 18, 2015$102,000 · 60 kt wind · 40 events
- Hail and Damaging Winds in South Carolina, June 18, 2015$153,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 18 to 19, 2015$122,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Maryland, June 18, 2015$41,000 · 1.5 in hail · 37 events
- Tornadoes and Damaging Winds in Virginia, June 18, 2015$88,000 · EF0 · 18 events
- Flash Flooding and Hail in North Carolina, June 18, 2015$80,000 · 1 in hail · 15 events
- Hail and Damaging Winds in West Virginia, June 18, 2015$105,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 18, 2015$66,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Illinois, June 18, 2015$50,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587031, 587032, 587034, 587035.